Approximate Solutions to Conservation Laws Via Convective Parabolic Equations : Analytical and Numerical Results

  • Pierangelo Marcati
Conference paper
Part of the NATO ASI Series book series (volume 37)


The porpuse of the present paper is to provide some results on the limiting behavior for the convective parabolic equation
$$ u_t + f\left( u \right)_x = \in \psi \left( u \right)_{xx} \quad x \in \mathbb{R},t \geq 0 $$
as the parameter ∈ goes to zero.


Shock Wave Weak Solution Conservation Laws Bounded Subset Entropy Inequality 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    R.J. Di Perna“Convergence of Approximate Solutions Conservation Laws” Arch. Rat. Mech. and Analysis 82 (1983), 27–70.Google Scholar
  2. 2.
    R.J. Di Perna“Measure-valued Solutions to Conservation Laws” Arch. Rat. Mech. and Analysis 88 (1985), 223–270.CrossRefGoogle Scholar
  3. 3.
    R.J. Di Perna“Compensated Compactness and General Systems of Conservation Laws”. Trans’.;AMS 292 (1985), 383–420.MATHCrossRefGoogle Scholar
  4. 1.
    M.G. Crandall and A.Majda “Monotone Difference Approximations for Scalar Conservation Laws” Mathematics of Comp. 34 (1980), 1–21.MathSciNetMATHGoogle Scholar
  5. 1.
    J.Glimm“Solutions in the Large for Nonlinear Hyperbolic systems of Equations” Comm. Pure and Appl. Math. 18 (1965), 697–715. P.MarcatiGoogle Scholar
  6. 1.
    P.Marcati “Convergence of Approximate Solutions to Scalar Conservation Laws by degenerate Diffusion” Preprint Univ.L’Aquila Dec. 85, (submitted).Google Scholar
  7. 1.
    F. Murat “L’injection du cône positif de H −1 dans W −1,q est compact pour tout q 2“ J. Math.pures et appl. 60 (1981), 309–322.Google Scholar
  8. 2.
    F. Murat “Compacitè par compensation ” Ann. Scuola Norm. Sup. Pisa 5 (1978), 489–507; 1 1981 ), 69–102.MathSciNetGoogle Scholar
  9. 1.
    J.A.Smoller “Shock Waves and Reaction Diffusion Equations” Grundlehren der mathematischen Wissenschaften 258 Springer-Verlag, Berlin, Heidelberg, New York, Tokyo 1983.Google Scholar
  10. 1.
    L. Tartar “Compensated Compactness and Applications to Partial Differential Equations” Res. Notes in Math. 4 (R.J.Knops, ed) Pitman Press 1979.Google Scholar
  11. 2.
    L. Tartar “The Compesated Compactness Method applied to Systems of Conservation Laws”. In Systems of Nonlinear PDES. (J. Ball Ed.) D. Reidel Publishing Co.1983Google Scholar
  12. 1.
    S. Osher and J. Ralston “L Stability of Travelling Waves with Applications to Convective Porous Media Flow”. Comm. Pure and Appl. Math. 35 (1982), 737–749MathSciNetMATHGoogle Scholar
  13. 1.
    A.I. Vol’ pert and S.I.Hudjaev“Cauchy Problem, for Degenerate Second Order Quasilinear Parabolic Equations”. Math. USSR Sbornik 7 (1969)365–387.Google Scholar

Copyright information

© Springer-Verlag Berlin Heidelberg 1987

Authors and Affiliations

  • Pierangelo Marcati
    • 1
  1. 1.Dept. of Pure and Appl. MathematicsUniversity of L’AquilaL’AquilaItaly

Personalised recommendations